Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 244, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2011, 3:42 PM EDT for Charleston County, South Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2011, 3:42 PM EDT (19:42 UTC)
- Expired
- Aug 22, 2011, 4:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 114 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 3:50 PM EDT | TSTM WND DMG | Ne Sullivans Island, SC | ONE TREE DOWN ALONG STATION 9 1 2 STREET. ALSO REPORTED DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2258 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS52 KCHS 221942
SVRCHS
SCC019-222030-
/O.NEW.KCHS.SV.W.0244.110822T1942Z-110822T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 430 PM EDT
* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR SULLIVANS ISLAND...MOVING SOUTHEAST AT 5
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MOUNT PLEASANT...MOUNT PLEASANT TOWNE CENTRE...ISLE OF PALMS...
SULLIVANS ISLAND...FORT SUMTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3279 7973 3277 7981 3275 7984 3275 7986
3273 7986 3268 7988 3268 7989 3277 7995
3279 7992 3287 7980 3281 7971
TIME...MOT...LOC 1942Z 335DEG 3KT 3278 7983
$$2 follow-up statements
532
WWUS52 KCHS 221959
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT MON AUG 22 2011
SCC019-222030-
/O.CON.KCHS.SV.W.0244.000000T0000Z-110822T2030Z/
CHARLESTON SC-
359 PM EDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL CHARLESTON COUNTY...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
SULLIVANS ISLAND...OR ABOUT OVER MOUNT PLEASANT...MOVING SOUTHEAST AT
5 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
JOHNSON...FORT SUMTER...ISLE OF PALMS...MOUNT PLEASANT...MOUNT
PLEASANT TOWNE CENTRE AND SULLIVANS ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3279 7973 3277 7981 3275 7984 3275 7986
3273 7986 3268 7988 3268 7989 3277 7995
3279 7992 3287 7980 3281 7971
TIME...MOT...LOC 1959Z 335DEG 3KT 3276 7984
$$479
WWUS52 KCHS 222021
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT MON AUG 22 2011
SCC019-222031-
/O.EXP.KCHS.SV.W.0244.000000T0000Z-110822T2030Z/
CHARLESTON SC-
421 PM EDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON COUNTY WILL
EXPIRE AT 430 PM EDT...
AT 418 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3279 7973 3277 7981 3275 7984 3275 7986
3273 7986 3268 7988 3268 7989 3277 7995
3279 7992 3287 7980 3281 7971
TIME...MOT...LOC 2021Z 335DEG 3KT 3274 7983
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:37 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 22, 2:37 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 237 PM EDT MON AUG 22 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY. THE FRONT WILL STALL OVER THE AREA TONIGHT AND TUESDAY...THEN DISSIPATE WEDNESDAY AS HIGH PRESSURE BUILDS FROM THE NORTH. HURRICANE IRENE COULD IMPACT THE AREA LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS ARE DEVELOPING ACROSS THE FORECAST AREA EARLY THIS AFTERNOON. EXPECT THIS TREND TO CONTINUE INTO THE EARLY EVENING HOURS AS THE COMBINATION OF UPPER LEVEL FORCING FOR ASCENT...NUMEROUS CONVECTIVE OUTFLOW BOUNDARIES...THE SEA BREEZE AND A HIGHLY UNSTABLE ATMOSPHERE LEADS TO ADDITIONAL THUNDERSTORM DEVELOPMENT. WILL CONTINUE TO MENTION SEVERE POTENTIAL IN THE FORECAST AS WELL WITH FAVORABLE PARAMETERS FOR DAMAGING WIND GUSTS. UPDATE OUT SHORTLY. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... TONIGHT...TSTMS WILL GRADUALLY DIMINISH DURING THE EVENING HOURS AS THE ATMOSPHERE GET STEADILY OVERTURNED IN THE WAKE OF CONVECTION. THERE REMAINS MUCH UNCERTAINLY ON HOW QUICKLY CONVECTION WILL DIE OFF...ESPECIALLY IF ACTIVITY IN THE COASTAL CORRIDOR BECOMES ORGANIZED AND PUSHES OFFSHORE SOONER THAN EXPECTED. WILL GO WITH 40-60 PERCENT POPS FOR THE EARLY EVENING HOURS...HIGHEST ALONG THE COASTAL COUNTIES...BUT THESE WILL MOST CERTAINLY BE ADJUSTED AS TRENDS BECOME MORE APPARENT LATER TODAY. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S AT THE COAST...ALTHOUGH LOCALLY LOWER VALUES WILL BE POSSIBLE WHERE EVENING TSTMS OCCUR. A FEW UPPER 60S WILL BE POSSIBLE ACROSS THE FAR INTERIOR AREAS... ESPECIALLY IF THE APPROACHING COLD FRONT AND ASSOCIATED LOWER DEWPOINTS MEANDER INTO THE WESTERN AND CENTRAL PORTIONS OF THE FORECAST AREA AS SUGGESTED BY THE 22/00Z NAM AND GFS. TUESDAY...THE WEAKENING COLD FRONT WILL CONTINUE TO DRIFT SOUTHWARD OVER THE FORECAST AREA ON TUESDAY...AS HIGH PRESSURE BUILDS TO THE NORTH. AT THE SAME TIME...THE TROUGH ALOFT WILL DISSIPATE ACROSS THE SOUTHEAST COAST AND CREATE A WEAKNESS IN THE UPPER LEVEL PATTERN INTO THE MID WEEK PERIOD. SURFACE WINDS WILL BE SOLIDLY ONSHORE BY THE AFTERNOON HOURS. DESPITE DRIER DEEP LAYER AIR INTRUDING FROM THE NORTH/NORTHWEST...THIS ONSHORE FLOW SHOULD MAINTAIN SUFFICIENT MOISTURE IN AT LEAST THE LOW LEVELS TO SPAWN ISOLATED TO SCATTERED DIURNAL CONVECTION. THE MAIN FOCUS WILL LIKELY BE THE SEABREEZE AND ANY BOUNDARY INTERACTIONS. THE SURFACE HIGH WILL SLIP INTO THE ATLANTIC TUESDAY NIGHT...WITH A COASTAL TROUGH DEVELOPING ALONG ITS SOUTHERN PERIPHERY. ENHANCED MOISTURE AND CONVERGENCE COULD MAINTAIN ISOLATED SHOWERS/THUNDERSTORM OVER THE MARINE ZONES AND LOCALLY ONSHORE INTO THE EARLY MORNING HOURS ON WEDNESDAY. WEDNESDAY...HURRICANE IRENE WILL BE STEADILY PROGRESSING THROUGH THE BAHAMAS ON WEDNESDAY...LIKELY ENHANCING THE COASTAL TROUGH ACROSS THE LOCAL WATERS TO THE NORTH OF THE SYSTEM. NUMERICAL MODELS INDICATE A SWATH OF DEEP MOISTURE PUSHING THROUGH THE MARINE ZONES AND LOCALLY ONSHORE THROUGH THE DAY AND INTO THE EVENING HOURS. THE CONTINUED ONSHORE FLOW...COMBINED WITH CONVERGENCE ASSOCIATED WITH THE COASTAL TROUGH...IS EXPECTED TO SUPPORT RAIN CHANCES IN THE 30 PERCENT RANGE ON WEDNESDAY. BEST PRECIPITATION POTENTIAL WILL ONCE AGAIN SHIFT TOWARD THE COAST AND OFFSHORE WEDNESDAY NIGHT...AS DIURNAL HEATING AND INSTABILITY WANE OVER LAND AREAS. THURSDAY...A LARGE AMOUNT OF UNCERTAINTY IS INTRODUCED INTO THE FORECAST BY THURSDAY...AS MODELS HAVE BEEN CONSISTENTLY INDICATING IRENE WILL MAINTAIN A NORTH/NORTHWEST TRACK TOWARD THE FLORIDA PENINSULA AND/OR SOUTHEAST COASTLINE. THE SYSTEM WILL STILL LIKELY BE SOUTH OF THE FORECAST AREA ON THURSDAY...AND THUS CONVECTION COULD BE CONTROLLED MAINLY BY THE PINCHED COASTAL TROUGH. PREFER TO KEEP SHOWER/THUNDERSTORM POTENTIAL IN THE 30 PERCENT RANGE AGAIN FOR THE DAYTIME HOURS ON THURSDAY...HIGHEST ACROSS SOUTHERN PORTIONS CLOSEST TO DEEP MOISTURE FROM THE TROPICAL SYSTEM. HAVE ALSO INDICATED STEADILY INCREASING SKY COVER BY MID TO LATE WEEK WITH THE APPROACHING SYSTEM. PERSISTENT ONSHORE FLOW AND STEADILY INCREASING CLOUD COVER WILL ALLOW A SLIGHT COOLING TREND THROUGH THE SHORT TERM PERIOD. HIGHS COULD BE A DEGREE OR TWO BELOW SEASONAL NORMALS WEDNESDAY AND THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... MUCH OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE DEVELOPMENT AND PROGRESSION OF HURRICANE IRENE. ALTHOUGH NUMERICAL MODELS HAVE BEEN FAIRLY CONSISTENT IN TRACKING THE SYSTEM TOWARD THE FLORIDA AND/OR SOUTHEAST COAST...THERE REMAINS CONSIDERABLE UNCERTAINTY REGARDING THE EVOLUTION OF THIS SYSTEM. HAVE ATTEMPTED TO INTRODUCE A LITTLE MORE SPECIFICITY IN THE POP FORECAST FOR FRIDAY AND SATURDAY...AS THESE APPEAR TO BE THE FAVORED DAYS FOR ANY SIGNIFICANT PRECIPITATION ASSOCIATED WITH IRENE. DECENT AGREEMENT BETWEEN THE GFS AND ECMWF REGARDING PRECIPITATION COVERAGE HAS SUPPORTED INCREASING RAIN CHANCES FROM EAST TO WEST...PEAKING AT LIKELY IN THE 60 PERCENT RANGE BY THE DAYTIME HOURS SATURDAY. BEST POTENTIAL FOR AT LEAST BREEZY CONDITIONS WILL ALSO BE FRIDAY THROUGH THE WEEKEND...WHEN THE STORM COULD BE TRACKING CLOSEST TO THE FORECAST AREA. DAYTIME TEMPERATURES WILL BE A BIT SUPPRESSED UNDER THICK CLOUD COVER...STRONG ONSHORE WINDS...AND DECENT RAIN COVERAGE. WEATHER CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE INTO EARLY NEXT WEEK AS THE TROPICAL SYSTEM WILL LIKELY BE MOVING AWAY FROM THE REGION TO THE NORTH. IT IS RECOMMENDED THAT ALL RESIDENTS AND VISITORS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL HURRICANE CENTER REGARDING HURRICANE IRENE. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WILL CONTINUE TO DEVELOP EARLY THIS AFTERNOON...AND HAVE INCLUDED TSRA IN BOTH TAFS BETWEEN 19Z AND 22Z. CAN/T RULE OUT SOME SHOWER/THUNDERSTORM ACTIVITY LINGERING INTO THE EVENING HOURS...BUT CONFIDENCE IN THIS IS NOT QUITE AS HIGH. AS A RESULT...WILL CARRY VCSH AT BOTH TERMINALS THROUGH 04Z...AND AMEND AS DETAILS BECOME MORE APPARENT. ANY LINGERING SHOWERS/STORMS SHOULD LARGELY BE DONE BY MIDNIGHT...WITH RAIN FREE CONDITIONS THEN ANTICIPATED THROUGH THE REMAINDER OF THE TAF FORECAST PERIOD. DEPENDING ON AMOUNTS OF RAIN SEEN AT THE TERMINALS THIS AFTERNOON...COULD SEE SOME MVFR VSBY/S DEVELOP TOWARD DAYBREAK TUESDAY AT EITHER TERMINAL...BUT CONFIDENCE IN OCCURRENCE IS TOO LOW TO MENTION IN THE TAFS AT THIS TIME. EXTENDED AVIATION OUTLOOK...SHOWERS AND THUNDERSTORMS COULD BRIEFLY REDUCE VSBYS AND/OR CIGS EACH AFTERNOON/EVENING THIS WEEK. TROPICAL STORM OR EVEN HURRICANE CONDITIONS ARE POSSIBLE FRIDAY INTO SATURDAY AS HURRICANE IRENE POTENTIALLY IMPACTS THE REGION. && .MARINE... A SOUTHERLY WIND REGIME WILL PREVAIL THROUGH TONIGHT WITH THE REGION REMAINING ALONG THE WESTERN FRINGES OF ATLANTIC HIGH PRESSURE. WINDS WILL GENERALLY REMAIN 15 KT OR LESS THROUGH TONIGHT...ALTHOUGH THE WIND FIELD COULD BECOME QUITE CHAOTIC TONIGHT AS TSTMS MOVE OFFSHORE WITH THE POTENTIAL FOR A LARGE OUTFLOW BOUNDARY MOVING ACROSS THE ENTIRE MARINE AREA. MARINERS ARE URGED TO REMAIN ALERT THIS AFTERNOON AND EVENING FOR STRONG TO SEVERE TSTMS. SPECIAL MARINE WARNINGS ARE LIKELY. THE WEAKENING FRONT WILL SETTLE OVER THE MARINE ZONES BY TUESDAY...DISSIPATING ACROSS THE AREA AS HIGH PRESSURE BUILDS TO THE NORTH. ALTHOUGH THERE COULD BE A BRIEF NORTHEAST SURGE ON TUESDAY BEHIND THE DESCENDING FRONT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH EARLY WEEK. MODELS ARE SUGGESTING A COASTAL TROUGH COULD DEVELOP BETWEEN HIGH PRESSURE TO THE NORTH AND HURRICANE IRENE TO THE SOUTH BY LATE TUESDAY INTO EARLY THURSDAY. THIS PATTERN WOULD MAINTAIN SOLID ONSHORE FLOW AND INCREASE THE POTENTIAL FOR SHOWER ACTIVITY OVER THE WATERS. HURRICANE IRENE STILL POSES A THREAT TO THE COASTAL WATERS BY LATE WEEK...ALTHOUGH THERE CONTINUES TO BE SIGNIFICANT UNCERTAINTY IN THE TRACK FORECAST THIS FAR OUT. CURRENT NHC TRACK SUGGEST HURRICANE CONDITIONS WILL BE POSSIBLE WITH WAVE TOOLS SUPPORTING SEAS AS HIGH AS 20-30 FT. MARINERS ARE ADVISED THAT TROPICAL CYCLONE WATCHES AND/OR WARNINGS COULD BE REQUIRED LATER IN THE WEEK. ALL MARINERS ARE THUS STRONGLY ADVISED TO CONTINUE TO MONITOR THE PROGRESS OF IRENE FROM ADVISORIES ISSUED BY NATIONAL HURRICANE CENTER. RIP CURRENTS...SWELLS FROM IRENE COULD ARRIVE AS EARLY AS MID-WEEK...AND CONTINUE FOR SEVERAL DAYS. THIS WILL RESULT IN AN ENHANCED RISK OF RIP CURRENTS. && .TIDES/COASTAL FLOODING... ASTRONOMICAL HIGH TIDES WILL DEVELOP ACROSS THE AREA LATE THIS WEEK...AND DEPENDENT UPON ANY IMPACTS FROM IRENE...THERE COULD BE SOME COASTAL FLOODING AND BEACH EROSION CONCERNS BEGINNING FRIDAY. && .EQUIPMENT... WFO CHARLESTON WILL BE RELEASING 6-HOURLY UPPER AIR SOUNDINGS UNTIL FURTHER NOTICE IN SUPPORT OF HURRICANE IRENE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 22, 4:14 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 414 AM EDT MON AUG 22 2011 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 230815- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 414 AM EDT MON AUG 22 2011 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR. PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION AFTER 2 PM. GAZ117-119-139-141-SCZ048>051-230815- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 414 AM EDT MON AUG 22 2011 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR. PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RIP CURRENTS...SWELLS BEING GENERATED BY TROPICAL STORM IRENE COULD BEGIN TO IMPACT THE BEACHES BY MID-WEEK. THIS WILL RESULT IN AN ELEVATED RISK FOR RIP CURRENTS. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION AFTER 2 PM. AMZ330-350-352-354-374-230815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 414 AM EDT MON AUG 22 2011 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR. PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR YOUR LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION AFTER 2 PM.
In the hours before
Special weather statement, Aug 22, 3:04 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT MON AUG 22 2011
SCZ050-221930-
CHARLESTON-
304 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 330 PM EDT...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SEASIDE FARMS...MOVING SOUTHEAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BOONE HALL PLANTATION...ISLE OF PALMS...MOUNT PLEASANT...MOUNT
PLEASANT TOWNE CENTRE AND SULLIVANS ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3279 7973 3277 7981 3275 7984 3275 7986
3280 7991 3290 7981 3284 7970 3283 7970
TIME...MOT...LOC 1905Z 311DEG 15KT 3280 7981Special weather statement, Aug 22, 3:08 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT MON AUG 22 2011
GAZ116-117-119-221945-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-
308 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND CHATHAM
COUNTIES THROUGH 345 PM EDT...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FORT PULASKI
NATIONAL MONUMENT TO OAK LEVEL...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...FORT MCALLISTER...FORT PULASKI NATIONAL MONUMENT...ISLE OF
HOPE...KELLER...MONTGOMERY...OSSABAW SOUND...SKIDAWAY ISLAND...TYBEE
ISLAND...WASSAW ISLAND AND WILMINGTON ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3183 8132 3206 8094 3204 8092 3203 8087
3203 8084 3202 8083 3197 8085 3194 8091
3191 8093 3183 8103 3181 8103 3176 8107
TIME...MOT...LOC 1908Z 282DEG 12KT 3200 8091 3184 8118Special weather statement, Aug 22, 3:16 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT MON AUG 22 2011
GAZ137-138-221945-
INLAND LIBERTY-LONG-
316 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG
COUNTIES THROUGH 345 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MURRAYS CROSSING...MOVING SOUTHEAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...GUM BRANCH...HINESVILLE...LUDOWICI...TIBET...
WALTHOURVILLE AND CROSSROADS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3156 8170 3159 8171 3160 8175 3165 8180
3165 8183 3169 8186 3188 8165 3176 8144
3170 8148 3169 8150 3158 8156 3154 8164
3154 8167
TIME...MOT...LOC 1917Z 315DEG 12KT 3176 8165Special weather statement, Aug 22, 3:20 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT MON AUG 22 2011
GAZ116-117-119-138>141-221945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND LIBERTY-INLAND MCINTOSH-
320 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
CHATHAM AND MCINTOSH COUNTIES THROUGH 345 PM EDT...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES EAST OF
SUNBURY TO MERIDIAN...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
HALFMOON LANDING...HARRIS NECK...JONES...MERIDIAN...PINE HARBOR...
RETREAT...RICEBORO...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...
SOUTH NEWPORT...ST. CATHERINES ISLAND...SUNBURY...TOWNSEND...VALONA
AND WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3129 8141 3143 8161 3147 8162 3151 8166
3153 8166 3158 8157 3177 8144 3183 8131
3176 8107 3172 8113 3163 8112 3147 8119
3140 8125 3137 8124 3137 8127 3131 8125
3130 8127 3131 8139
TIME...MOT...LOC 1921Z 280DEG 12KT 3177 8116 3144 8135Local storm report, Aug 22, 3:38 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG VARNVILLE 32.85N 81.08W
08/22/2011 HAMPTON SC 911 CALL CENTER
TREE DOWN ON MILLPOND ROAD.
&&
EVENT NUMBER CHS1100882
VBSpecial weather statement, Aug 22, 3:39 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT MON AUG 22 2011
SCZ050-222015-
CHARLESTON-
339 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 415 PM EDT...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SULLIVANS ISLAND...MOVING SOUTHEAST AT 5
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ISLE OF PALMS...MOUNT PLEASANT...MOUNT PLEASANT TOWNE CENTRE AND
SULLIVANS ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3279 7975 3277 7981 3275 7983 3275 7985
3275 7986 3280 7989 3285 7980 3280 7974
TIME...MOT...LOC 1940Z 332DEG 3KT 3277 7982The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:31 PM EDT | Special Weather Statement | CHS | Hampton | 29 min |
| Aug 22, 2:34 PM EDT | Special Weather Statement | CHS | Allendale | 26 min |
| Aug 22, 3:01 PM EDT | Special Weather Statement | CHS | Hampton | 29 min |
| Aug 22, 3:04 PM EDT | Special Weather Statement | CHS | Charleston | 26 min |
| Aug 22, 3:11 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 64 min |
| Aug 22, 3:24 PM EDT | Areal Flood Advisory | CHS | Charleston | 66 min |
| Aug 22, 3:39 PM EDT | Special Weather Statement | CHS | Charleston | 36 min |
| Aug 22, 4:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Hampton, Jasper | 58 min |
| Aug 22, 4:17 PM EDT | Special Weather Statement | CHS | Dorchester | 28 min |
| Aug 22, 4:29 PM EDT | Special Weather Statement | CHS | Charleston | 31 min |
| Aug 22, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 45 min |
| Aug 22, 5:20 PM EDT | Special Weather Statement | CHS | Hampton | 25 min |
| Aug 22, 5:21 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 54 min |
| Aug 22, 5:32 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 58 min |
| Aug 22, 5:52 PM EDT | Special Weather Statement | CHS | Berkeley | 38 min |
| Aug 22, 6:42 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 63 min |
| Aug 22, 6:46 PM EDT | Special Weather Statement | CHS | Charleston | 29 min |
| Aug 22, 7:21 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 54 min |
| Aug 22, 7:33 PM EDT | Special Weather Statement | CHS | Hampton | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.